March 08 2021 17:33
Navigation
Users Online
bullet.gif Guests Online: 2

bullet.gif Members Online: 0

bullet.gif Total Members: 304
bullet.gif Newest Member: ruthbrown
Latest Articles
bullet.gif New Pediatric Stroke...
bullet.gif EM Talks on MP3
bullet.gif Ethical & Legal Aspe...
bullet.gif Advanced Trauma Life...
bullet.gif Snakes of Medical Im...
Host
NEPI website developed, maintained & supported by EmergencyMedicine.in
Articles Hierarchy
Articles Home » Toxicology » Paraphenylenediamine Intoxication (Hair Coloring Dye)
Paraphenylenediamine Intoxication (Hair Coloring Dye)
bullet.gif Posted by webmaster on June 20 2007
Acute Renal Failure due to Paraphenylenediamine Intoxication (Hair Colouring Dye):
Report of A Case and Discussion of Management Guidelines Based on A Review of the Literature.


Authors
Rahat Kumar, Baljeet Singh, Sita R Sharma, Narinder Singh and Jaswinder Singh
SGRDIMSAR, Amritsar


Abstract

Paraphenylenediamine (PPD) poisoning has been known for many years. Accidental or deliberate ingestion of Paraphenylenediamine has rarely been reported, but is potentially severe. We report a case of systemic poisoning with paraphenylenediamine (PPD) presenting with characteristic features of severe angioneurotic edema, rhabdomyolysis and intravascular hemolysis with hemoglobinuria culminating in acute renal failure. There is no specific antidote available but some guidelines for management of such a case are reviewed which includes therapy with gastric lavage, IV fluid infusion, mechanical ventilation, alkalinization of urine, corticosteroids, vasopressors and renal replacement therapy.


Full article at



Comments
No Comments have been Posted.
Post Comment
Please Login to Post a Comment.
Ratings
Rating is available to Members only.

Please login to vote.

No Ratings have been Posted.
Login
Username

Password



Forgotten your password?
Request a new one here.
Want to join a discussion?
Starting/Replying to a discussion thread in NEPI Forum
Copyright © 2006-2020 EmergencyMedicine.in All Rights Reserved